My sister is going to see a doctor who specializes in blood, bone marrow and cancer. She is going because of her blood tests. The first blood test results were all fine except for her WBC was low, it was 2.8, RBC was low 2.8 and her platelets were 111. They ran a second test, not sure what the numbers were on this one, they just told her the WBC, RBC, and platelets were even lower and now her Vit B12 is slightly low. Does anyone have any idea what is going on with her? The doctors have not told her anything other then she needs to see this specialist and have her bone marrow looked at. She is very worried, she has MS and the big factor that scares her is our mom passed from Pancreatic Cancer 4 yrs. ago. Any advice or thoughts are greatly appreciated.
The referral was a definite need. There is a disorder that
matches all 'low #' criteria you wrote. It needs a specialist
to decide next approach to dx. They usually rule out low B12
anemia & folate problem before an aspiration of bone. It could
be severe anemia or an MDS disorder. Myelodysplastic Syndrome.
Since platelets went lower, they will have to look at a bigger
picture. Renal & thyroid disorders are possible to. An infection
can be throwing tests but in MDS (if that's findings) many have
a genetic code (clonal) in family to a condition that suddenly
activates. Mom's history was the a consideration. They need to
rule out/ck more/consider her MS status. Conditions caught
early can be treatable. You are a loving supportive sister.
Stay positive. Don't say much till the Dr. is allowed to dx.
May just be severe B12 deficiency. Gd-luck.
Thank you so very much for your response. I won't say much to my sister about this until we see the doctor next week. She was a bit upset I didn't tell her I knew it may have had something to do with her bone marrow from her first test. Like I told her no need to get her worried if her second test came back okay. Once again, thank you so much.
nsh ... my hubby is starting to take toprol xl. There is something typed next to the name of the drug. sa ast. What does that mean. Is it on the bottle that anyone else has of toprol? He is taking 25 mg. Thank you
I agree with Demiguise have her checked especially the bone marrow asperation. I don't want to scare you but this could be serious especially because of the results of the tests.
It could be aplastic anemia, leukemia, or blood disorder anything like that.
I have leukemia and had those symtoms except the low White blood cells mine where like 52 VERY VERY ELEVATED. Thats usually what happenes when they dx you with leukemia but the low wbc don't match the leukemia. I did had low platelets and RBC and low hemoglobin and low iron too, look very pale, had fever, got fatige easyly, and had bruises all over my body and wasn't eating much I was also very nausious. Have the doctors give her some strong antibiotics her WBC are very low she could get an infection and it could be deadly.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.